MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ protectors (p55) from 12 cases of product had issues with broken/damaged spikes.The following information was provided by the initial reporter, translated from japanese: "the customer's\ report is as follows: broken air vent needles of p55 (lot#2204113) were found in 3 cases when the package was opened.Products with scratches like claw marks on the air vent needles were found in 9 cases.A total of 12 defects were observed and the hcp discontinued its use.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary photos received by our quality team for investigation.Through visual inspection of the photos and reported device, the tip of the protector spike is observed to be damaged and missing, verifying the reported incident.A device history review was performed for the reported lot 2204113, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Five retained samples of the same lot were used for additional evaluation.No damage to the protector spikes was observed.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.While we could not identify a direct issue, it was determined the damage likely occurred during the assembly process when the piece moved between machines.
 
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ protectors (p55) from 12 cases of product had issues with broken/damaged spikes.The following information was provided by the initial reporter, translated from japanese: "the customer's verbatim report is as follows: broken air vent needles of p55 (lot#2204113) were found in 3 cases when the package was opened.Products with scratches like claw marks on the air vent needles were found in 9 cases.A total of 12 defects were observed and the hcp discontinued its use.".

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16883185
Report Number3003152976-2023-00163
Device Sequence Number7256710
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2204113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown